×

zbMATH — the first resource for mathematics

Induced bounded remainder sets. (English. Russian original) Zbl 1372.52024
St. Petersbg. Math. J. 28, No. 5, 671-688 (2017); translation from Algebra Anal. 28, No. 5, 171-194 (2017).
Summary: The induced two-dimensional Rauzy tilings are generalized to tiling of the tori \( \mathbb{T}^D= \mathbb{R}^D/ \mathbb{Z}^D\) of arbitrary dimension \( D\). For that, a technique of embedding \( T \mathop{\hookrightarrow}\limits^{\mathrm{em}} \mathbb{T}^D\) of toric developments \( T\) into the torus \( \mathbb{T}^D_L = \mathbb{R}^D/ L\) for some lattice \( L\) is used. A feature of the developments \( T\) is that for a given shift \( S: \mathbb{T}^D \longrightarrow \mathbb{T}^D\) of the torus, its restriction \( S| _T\) to the subset \( T \subset \mathbb{T}^D\), i.e., the first recurrence map, or the Poincaré map, is equivalent to an exchange transformation of the tiles \( T_k\) that form a tiling of the development \( T=T_0\sqcup T_1\sqcup \dots \sqcup T_D\). In the case under consideration, the induced map \( S| _T\) is a translation of the torus \( \mathbb{T}^D_L\). It is proved that every \( T_k\) is a bounded remainder set: the deviations \( \delta _{T_k}(i,x_{0})\) in the formula \( r_{T_k}(i,x_{0})= a_{T_k} i + \delta _{T_k}(i,x_{0})\) are bounded, where \( r_{T}(i,x_{0})\) is the number of occurrences of the points \( S^{0}(x_{0}), S^{1}(x_{0}),\dots , S^{i-1}(x_{0})\) from the \( S\)-orbit in the set \( T_k\), \( x_0\) is an arbitrary starting point on the torus \( \mathbb{T}^D\), and the coefficient \( a_{T_k}\) equals the volume of \( T_k\). Explicit estimates are obtained for these deviations \( \delta _{T_k}(i,x_{0})\). Earlier, the relationship between the maps \( S| _T\) and bounded remainder sets was noticed by Rauzy and Ferenczi.

MSC:
52C20 Tilings in \(2\) dimensions (aspects of discrete geometry)
51M20 Polyhedra and polytopes; regular figures, division of spaces
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abros A. A. Abrosimova, \emph Average values for deviation distribution of points on the torus, Nauch. Vedomosti Bel. GU Ser. Mat. Fiz. \bf 26 (2012), no. 5, 5–11. (Russian)
[2] Voronoi G. F. Voronoi, \emph Collected works. Vol. II, Izdat. Akad. Nauk Ukrain. SSR, Kiev, 1952. (Russian) · Zbl 0049.02804
[3] Zh1 V. G. Zhuravlev, \emph One-dimensional Fibonacci tilings, Izv. Ross. Akad. Nauk Ser. Mat. \bf 71 (2007), no. 2, 89–122; English transl., Izv. Math. \bf 71 (2007), no. 2, 307–340.
[4] Zhur2005-1 \bysame , \emph Rauzy tilings and bounded remainder sets on a torus, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) \bf 322 (2005), 83–106; English transl., J. Math. Sci. (N. Y.) \bf 137 (2006), no. 2, 4658–4672.
[5] Zhur2011-1 \bysame , \emph A multidimensional Hecke theorem on the distribution of fractional parts, Algebra i Analiz \bf 24 (2012), no. 1, 95–130; English transl., St. Petersburg Math. J. \bf 24 (2013), no. 1, 71–97.
[6] Zhu2011 \bysame , \emph Exchanged toric developments and bounded remainder sets, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) \bf 392 (2011), 95–145; English transl., J. Math. Sci. (N. Y.) \bf 184 (2012), no. 6, 716–745.
[7] Zhu2012-2 \bysame , \emph Bounded remainder polyhedra, Sovrem. Probl. Mat., vyp. 16, MIAN, Moscow, 2012, pp. 82–102; English ransl., Proc. Steklov Inst. Math. \bf 280 (2013), suppl. 2, 71–90.
[8] Shut A. V. Shutov, \emph On a family of two-dimensional bounded remainder sets, Chebyshevski\v \i Sb. \bf 12 (2011), no. 4, 264–271. (Russian)
[9] Fedorov E. S. Fedorov, \emph Elements of the study of figures, Izdat. Akad. Nauk SSSR, Moscow, 1953. (Russian)
[10] Ferenczi S. Ferenczi, \emph Bounded remaider sets, Acta Arith. \bf 61 (1992), no. 4, 319–326. · Zbl 0774.11037
[11] Hecke1921 E. Hecke, \emph \"Uber analytische Funktionen und die Verteilung von Zahlen mod. Eins, Abh. Math. Sem. Hamburg. Univ. \bf 1 (1921), no. 1, 54–76. · JFM 48.0197.03
[12] Rauzy1983 G. Rauzy, \emph Ensembles \`a restes born\'es, Sem. Number Theory, 1983–1984 (Talence, 1983/84), Exp. No. 24, Univ. Bordeaux I, Talence, 1984.
[13] Weyl H. Weyl, \emph \"Uber die Gleichverteilung von Zahlen \(\text mod\) Eins, Math. Ann. \bf 77 (1916), no. 3, 313–352. · JFM 46.0278.06
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.